MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. TRILOGY LONGEVITY CROSSLINKED POLYETHYLENE LINER 20 DEGREE ELEVATED RIM; PROTHESIS, HIP

ZIMMER MANUFACTURING B.V. TRILOGY LONGEVITY CROSSLINKED POLYETHYLENE LINER 20 DEGREE ELEVATED RIM; PROTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Fall (1848); Joint Dislocation (2374)
Date of Event 02/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: foreign country: spain (b)(4).D10: cat# 00625006530 lot# 65983351 bone screw self-tapping 6.5 mm dia.30 mm length cat# 00625006525 lot# j7506286 bone screw self-tapping 6.5 mm dia.25 mm length cat# 00625006525 lot# j7503584 bone screw self-tapping 6.5 mm dia.25 mm length cat# 00625006525 lot# j7442421 bone screw self-tapping 6.5 mm dia.25 mm length cat# 00620204820 lot# 64932944 shell porous with multi holes 48 mm cat# 1365-32-310 lot# 4274094 depuy biolox delta head no product was returned; however, a visual examination of the provided picture identified the explanted, fractured liner.No further evaluation can be made from the provided picture.Review of the device history records identified no deviations or anomalies during manufacturing.The reported products were reviewed for compatibility, and it was determined that the following implants are not compatible: competitor head and stem.Medical records were not provided, but a powerpoint of available medical information was reviewed by a health care professional.Review of the available records identified the following: an initial right total hip arthroscopy was performed after a hip dislocation and fracture.The patient has experienced many episodes of dislocation, with closed reductions performed.A revision was then performed, where the liner was found to be fractured.A dm cup and liner were implanted.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: posterior and superior dislocation of the right hip with associated posterior acetabular room fracture.Right total hip arthroplasty with dislocation and then reduction.It was identified that zimmer biomet devices were implanted with competitor devices.Zimmer biomet has not confirmed the compatibility for these combinations of devices.It is unknown if these off-label usages may have caused or contributed to the reported events.The reported issue was confirmed based on the provided picture of the fractured liner and x-rays of the dislocation.A definitive root cause cannot be identified.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported a patient had an initial right total hip arthroplasty after a traumatic fall that caused a dislocation and fracture.Subsequently, approximately two months post implantation of the right total hip arthroplasty, the patient fell and experienced a post-operative dislocation.The dislocation was successfully reduced within the emergency department and eighteen days later, a dislocation occurred again with another closed reduction.Six days after the second dislocation, the patient underwent a revision of the cup and liner.During the revision, the liner was found fractured.The liner and cup were replaced, and the head remains implanted.The procedure was completed without complications.No additional information available.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4;d9;g3;h2;h3;h6.The product was returned and evaluated.A visual examination of the returned product identified nicks, gouges, and scratches to all areas.Indentations were noted to the inner and outer spherical surfaces.Wear on the high wall rim from the femoral head was apparent.There was also deformation on the anti-rotation scallop rim.There was a fracture of the rim at the lock ring groove, but it remained attached upon return.No other damage was noted.Analysis determined that the fracture of the liner was caused by overloading, possibly associated with the post-operative fall placing a sudden impact on the unsupported high wall of the liner.Root cause remains unchanged.It was reported there was a fall, but the reason for the fall was unknown.The reported complaint was confirmed based on the returned, fractured liner and x-rays of the dislocation.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
TRILOGY LONGEVITY CROSSLINKED POLYETHYLENE LINER 20 DEGREE ELEVATED RIM
Common Device Name
PROTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19373592
Report Number0002648920-2024-00157
Device Sequence Number7689274
Product Code LPH
UDI-Device Identifier00889024125513
UDI-Public(01)00889024125513(17)271116(10)65625917
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K990135
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00632004832
Device Lot Number65625917
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by Manufacturer10/15/2024
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date10/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight68 KG